Which NSAIDS(non-steroid anti-inflammatory drugs) apart from ibuprofen have documentation as antipy
Fråga: Which NSAIDS(non-steroid anti-inflammatory drugs) apart from ibuprofen have documentation as antipyretics in children? At which doses have these been tested?
The question arises due to a temporary inaccess of the oral liquid formulation of ibuprofen.
Sammanfattning: Apart from acetylsalicylic acid, which is conuter-indicated in febrile illness in children, and ibuprofen, formal scientific documentation for NSAIDS as antipyretics was found for naproxen and diclofenac at the abovementioned doses. The total material, however, remains small, and accumulated clinical experience with NSAIDS in febrile children probably contains a larger total mass of evaluable information.
Svar: A search of the Medline identified formal studies of diclofenac and naproxen as antipyretics in children. Acetylsalicylic acid also has documentation, but is generally considered counter-indicated in children with fever due to the risk of Reye´s syndrome, the incidence of which has fallen sharply after public recommendations not to use salicylic acid as antipyretic in children.
Three studies of naproxen in children were found. In 90 patients naproxen, metimazol and mechanical antipyresis were compared in malarial fever. Naproxen was administered as rectal suppositories at 7.5mg/kg/12 hours in children from 2-7 years of age. Naproxen was significantly more effective than mechanical antipyresis, with no significant adverse effects documentet (1). In another study 16 children aged 16 months to 17 years with fever on the basis of leukaemia of lymphoma received naproxen. Fever resolved in 14 patients and no adverse effects were recorded (2). A third study compared the efficacy of naproxen and acetylsalicylic acid as antipyretics in febrile children. Naproxen at 7.5 mg/kg was as effective as aspirin. Mild gastrointestinal complaints were common in both treatment groups, but no severe adverse effects were noted (3).
Diclofenac suppositories of 25 mg were compared with placebo in 43 children, ranging from 2-10 years of age with febrile illness. Diclofenac was shown superior to placebo. No adverse effects were noted (4).
These studies are all small, and do not really permit any wider conclusions concerning the safety of the respective medications.